MAUDE Adverse Event Report: BARD PERIPHERAL VASCULAR, INC. ATLAS GOLD; PTA BALLOON DILATATION CATHETER

BARD PERIPHERAL VASCULAR, INC. ATLAS GOLD; PTA BALLOON DILATATION CATHETER
Model Number ATG80126
Medical Device Problem Codes Fluid/Blood Leak (1250); Material Frayed (1262); Leak/Splash (1354); Material Rupture (1546)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/03/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
As the lot number for the device was provided, a review of the device history record is currently being performed.The device has been returned to the manufacturer for evaluation.However, images and video were provided for review.The investigation of the reported event is currently underway.(expiry date: 09/2023).
 
Event or Problem Description
It was reported that during an angioplasty procedure, the device allegedly had a leakage.It was further reported that the device deflated and removed.There was no reported patient injury.
 
Event or Problem Description
It was reported that during an arteriovenous fistula angioplasty procedure, the device allegedly appeared to be leaking under fluoroscopy.It was further reported that the device was deflated and removed immediately.There was no reported patient injury.
 
Additional Manufacturer Narrative
H10: manufacturing review: a manufacturing review was not required as this is the only complaint reported to date for this product and lot.Investigation summary: one radio graphic image was reviewed.Images show wire access across the right chest with an angioplasty balloon in place.The balloon is not completely inflated in any of the three images provided.There does not appear to be any definitive signs of contrast leakage outside of the balloon in the images provided.Therefore, based on the image review, the reported leak not be confirmed on the findings no conclusion can be made as the balloon is not completely inflated and no evidence of leak noted from the submitted image.One radio graphic video was reviewed.A video shows a venogram centered on the right chest.A catheter appears to traverse from the right cephalic vein into the central venous system.Due to poor video quality, it is not possible to comment on the specifics of this catheter.An angioplasty balloon is not visualized in this video.It is possible that the catheter/wire visualized is that of an angioplasty platform.Therefore, based on the video review, the reported failure leak could not be confirmed on the findings no conclusion can be made.One atlas gold pta dilatation catheter was returned for evaluation.No specific anomalies noted during the visual evaluation.During the functional evaluation the device was inflated with in-house presto device and the water was leaking from the proximal end of the balloon.Under the microscopic observation material frayed and pinhole rupture was noted.No further testing performed.Therefore, the investigation for the reported leak was confirmed as the device leaks from the proximal end of the balloon during functional evaluation.The investigation was also confirmed for identified balloon rupture as the device leaked during the functional evaluation from the pin-hole rupture.The investigation was also confirmed for identified material frayed as the fiber disturbance noted under microscopic observation.However during microscopic observation pinhole balloon rupture was noted which may contributed to the reported leak.However the definitive root cause for the reported leak, identified balloon rupture and material frayed could not be determined based upon the provided information.Labeling review: a review of product labeling documentation (e.G., procedural instructions, indications, warnings, precautions, cautions, possible complications, contraindications, nursing guide, and unit label) did not find any product labeling inadequacy.H10: b5, d4 (expiry date: 09/2023), g3, h6 (method).H11: e1, h6 (device, result, conclusion).H11:section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.H3 other text : see h10.

Brand Name
ATLAS GOLD
Common Device Name
PTA BALLOON DILATATION CATHETER
Manufacturer (Section D)
BARD PERIPHERAL VASCULAR, INC.
1625 w 3rd st.
tempe AZ 85281
Manufacturer (Section G)
FUTUREMATRIX INTERVENTIONAL
1605 enterprise street
athens 75751
Manufacturer Contact
judy ludwig
800 w. rio salado pkwy
tempe, AZ 85281
4803032689
MDR Report Key12874564
Report Number2020394-2021-01996
Device Sequence Number14647581
Product Code DQY
UDI-Device Identifier00801741060717
UDI-Public(01)00801741060717
Combination Product (Y/N)N
Initial Reporter CountrySA
PMA/510(K) Number
K181323
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 12/24/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberATG80126
Device Catalogue NumberATG80126
Device Lot Number93VE0134
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/22/2021
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 10/28/2021
Supplement Date Received by Manufacturer12/30/2021
Initial Report FDA Received Date11/25/2021
Supplement Report FDA Received Date12/31/2021
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age50 YR
Patient SexMale
Patient Weight79 KG